Alert archive / Louisiana / Tornado Warnings in 2025

Tornado Warning 17, NWS Shreveport, LA

March 4, 2025Grant Parish, LaSalle Parish, Louisiana

NWS Shreveport, LA issued this tornado warning at Mar 4, 2025, 11:55 AM CST for Grant Parish, LaSalle Parish, Louisiana. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 4, 2025, 11:55 AM CST (17:55 UTC)
Expired
Mar 4, 2025, 12:30 PM CST
In force
35 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.0 in

Counties Grant Parish, LA, LaSalle Parish, LA

The radar

The Ft Polk radar (KPOE), 51 km from the middle of the area, began a volume at 17:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 4, 8:13 AM CSTTornado WatchSPC7 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 5.9 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2025-03-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 21 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2025-03-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 550 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
21 J/kg
Mixed-layer CIN
-452 J/kg
Mixed-layer LCL
634 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
550 m²/s²
0-3 km storm-relative helicity
569 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted.

138 
WFUS54 KSHV 041755
TORSHV
LAC043-059-041830-
/O.NEW.KSHV.TO.W.0017.250304T1755Z-250304T1830Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Shreveport LA
1155 AM CST Tue Mar 4 2025

The National Weather Service in Shreveport has issued a

* Tornado Warning for...
  Southeastern Grant Parish in north central Louisiana...
  West Central La Salle Parish in north central Louisiana...

* Until 1230 PM CST.

* At 1155 AM CST, a severe thunderstorm capable of producing a 
  tornado was located 8 miles southeast of Colfax, or 35 miles 
  southeast of Natchitoches, moving northeast at 50 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught
           without shelter. Mobile homes will be damaged or
           destroyed. Damage to roofs, windows and vehicles will
           occur. Tree damage is likely.

* Locations impacted include...
  Pollock, Fishville, Bentley and Rogers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Move to an interior room on the lowest floor of a well-built 
building away from windows. If you are outdoors, in a mobile home, 
or in a vehicle, move to the closest substantial shelter and protect 
yourself from flying debris.

&&

LAT...LON 3168 9236 3151 9218 3144 9241 3139 9263
      3139 9266 3140 9267 3141 9267 3140 9268
      3141 9269 3141 9268 3142 9268 3142 9269
      3143 9269
TIME...MOT...LOC 1755Z 235DEG 43KT 3141 9264

TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN

$$

13
2 follow-up statements
926 
WWUS54 KSHV 041802
SVSSHV

Severe Weather Statement
National Weather Service Shreveport LA
1202 PM CST Tue Mar 4 2025

LAC043-059-041830-
/O.CON.KSHV.TO.W.0017.000000T0000Z-250304T1830Z/
Grant LA-La Salle LA-
1202 PM CST Tue Mar 4 2025

...TORNADO WARNING REMAINS IN EFFECT UNTIL 1230 PM CST FOR 
SOUTHEASTERN GRANT AND WEST CENTRAL LA SALLE PARISHES...

At 1202 PM CST, a severe thunderstorm capable of producing a tornado 
was located 11 miles southeast of Colfax, or 34 miles south of 
Winnfield, moving northeast at 50 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without
         shelter. Mobile homes will be damaged or destroyed.
         Damage to roofs, windows and vehicles will occur. Tree
         damage is likely.

Locations impacted include...
  Pollock, Fishville, Bentley and Rogers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Move to an interior room on the lowest floor of a well-built 
building away from windows. If you are outdoors, in a mobile home, 
or in a vehicle, move to the closest substantial shelter and protect 
yourself from flying debris.

&&

LAT...LON 3144 9241 3141 9252 3140 9258 3142 9261
      3143 9261 3147 9260 3168 9236 3151 9218
TIME...MOT...LOC 1755Z 242DEG 43KT 3140 9262

TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN

$$

13
879 
WWUS54 KSHV 041809
SVSSHV

Severe Weather Statement
National Weather Service Shreveport LA
1209 PM CST Tue Mar 4 2025

LAC043-059-041830-
/O.CON.KSHV.TO.W.0017.000000T0000Z-250304T1830Z/
Grant LA-La Salle LA-
1209 PM CST Tue Mar 4 2025

...TORNADO WARNING REMAINS IN EFFECT UNTIL 1230 PM CST FOR 
SOUTHEASTERN GRANT AND WEST CENTRAL LA SALLE PARISHES...

At 1209 PM CST, a severe thunderstorm capable of producing a tornado 
was located 16 miles east of Colfax, or 31 miles southeast of 
Winnfield, moving northeast at 30 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without
         shelter. Mobile homes will be damaged or destroyed.
         Damage to roofs, windows and vehicles will occur. Tree
         damage is likely.

Locations impacted include...
  Pollock, Fishville, Rogers and Bentley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Move to an interior room on the lowest floor of a well-built 
building away from windows. If you are outdoors, in a mobile home, 
or in a vehicle, move to the closest substantial shelter and protect 
yourself from flying debris.

&&

LAT...LON 3148 9249 3150 9250 3153 9251 3155 9251
      3168 9236 3151 9218 3144 9241 3146 9247
TIME...MOT...LOC 1802Z 238DEG 27KT 3148 9248

TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN

$$

13

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Mar 4, 10:35 AM CST, 1 hour 20 minutes earlier.

Area forecast discussion, Mar 4, 10:35 AM CST, 1 hour 20 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
1035 AM CST Tue Mar 4 2025

...New UPDATE...

.UPDATE...
Issued at 1022 AM CST Tue Mar 4 2025

Tornado Watch 18 across our NW half was cancelled early while
Tornado Watch 20 remains in effect for the SE half of the region.
Strong to severe thunderstorms continues to march east late this
morning within an elongated QLCS extending from South Central AR
southwestward across NW LA and into Deep East TX. Wind gusts of
50-60 mph have been recorded all along the line of thunderstorms
in addition to some embedded areas of rotation indicative of a few
brief spin-up tornadoes. This line should eventually exit all of
our area by early to mid afternoon so the active Tornado Watch 20
across our SE half may be cancelled earlier than its current 3 PM
expiration time if this line continues on its current trajectory.

For now, severe thunderstorm warnings continue along the entire
line while tornado warnings have been more sporadic with brief
circulations that have developed within the line. This trend is
expected to continue over the next few hours so very few changes
have been made to the forecast other than minor adjustments to
temperatures and dew points behind the line of convection where
it's a bit cooler than previously advertised. However, slight
recovery in temperatures is expected as convection clears this
afternoon. Otherwise, the remainder of the forecast is on track.
All updated text products have been issued.

/19/

&&

.UPDATE...
Issued at 453 AM CST Tue Mar 4 2025

Tornado Watch 18 has been issued until 11 AM CST this morning for
portions of Southeast Oklahoma, Southwest Arkansas, and East
Texas. This is generally north and west of a line from Rusk Texas
to Texarkana Arkansas to Nashville Arkansas. A squall line has
develop and has moved just west of the I-35 corridor of Oklahoma
and North & Central Texas. This line will continue to push
eastward this morning into our forecast area just after daybreak,
with additional isolated convection possible ahead of this line.
All modes of severe weather will be possible, including locally
heavy rainfall.

/20/

&&

.SHORT TERM...
(Tuesday through Wednesday)
Issued at 322 AM CST Tue Mar 4 2025

At this hour, a lee-side surface low remains across Eastern
Colorado, with a trailing Pacific origin cold front extending
across the Texas and Oklahoma panhandles. Ahead of this system, a
dryline extends across the western sections of Oklahoma and Texas.
A line of strong to severe thunderstorms has developed along that
dryline and is quickly shifting eastward. In our area, the
increased low-level southerly jet in response to the lee-side low
has resulted in strong gusty southerly winds and a Wind Advisory.
It has also resulted in the development of a warm front, which
has pushed northward into our East Texas zones. Some warm air
advection showers have developed in the vicinity of the warm
front. Eventually the lee-side low will start to kick out into
the Central Plains and the trailing Pacific cold front will catch
up with the dry-line and convection near daybreak. At the same
time, the warm front will continue to lift north and eastward
across the region, along with the associated advection showers.
In wake of the warm front, dew points will rise into the low to
mid 60s which will aid in destabilizing the atmosphere for today's
advertised severe weather event. Models seem to be in good
agreement that the current line of strong to severe thunderstorms
will hold together as it moves into our forecast area. With an
unstable environment expected to be in place, along with deep
layer sheer and steep lapse rates, all modes of severe weather
will be possible with the line as it moves across the region. This
includes locally heavy rainfall as well. There remains the
concern that discrete cells will develop just ahead of the squall
line as it approaches the region. Given the expected
thermodynamics, this could yield strong tornadoes across the
region. The front and squall line is expected to push out of the
region this afternoon.

In wake of the front, the current Wind Advisory will remain in
effect through 9 PM and will likely be extended across portions
of the area into Wednesday. As the aforementioned lee-side low
slowly moves out of the Plains into the Midwest, a strong
pressure gradient will form across the area resulting in continued
gusty conditions. Winds will become sustained from the southwest
between 20 to to 25 mph, with gusts as high as 40 to 50 mph,
especially across East Texas and remaining zones north of the
Interstate 20 corridor. Current obs and satellite confirm blowing
dust across West Texas this morning behind the convection. The
NASA GMAO Dust model has this dust reaching our area this
afternoon into the early evening hours, so decided to add hazy
conditions to the forecast during this period.

A much stronger cold front will move across the area tonight,
bringing gusty northwest winds and cooler conditions into the
region. Overnight lows will range from the upper 30s north to mid
40s south of Interstate 20. These cooler, drier, and breezy
conditions will remain across the region on Wednesday, with high
temps struggling to reach 60 degrees, despite sunny skies. /20/

&&

.LONG TERM...
(Wednesday Night through Tuesday)
Issued at 322 AM CST Tue Mar 4 2025

Not much has changed in thinking for the long-term period. High pressure
will settle over the area Wednesday night into Thursday morning.
With clear skies and calm winds, overnight lows will fall into the
30s areawide, with near freezing temps possible in locations
north of Interstate 20. Dry conditions will continue through the
end of the work week, but southerly winds will return as the
surface high moves east of the region, resulting in a gradual
warming trend. By the start of next weekend, a closed upper level
trough will move across the Four Corners Region. Flow ahead of
this trough will become southwesterly over the region. Rain
chances will return just after midnight Saturday morning as
disturbances move along the flow, then increase in coverage during
the day as the upper trough and associated cold front move into
the region. Dry and cooler conditions will return Sunday into
early next week, as high pressure and upper-level ridging settle
over the region in wake of the trough. /20/

&&

.AVIATION...
(12Z TAFS)
Issued at 515 AM CST Tue Mar 4 2025

For the 04/12Z TAFs, strong to severe thunderstorms will progress
from west to east across area airspace this morning and early
afternoon, bringing torrential rains and potentially damaging
wind gusts. The most likely windows of impacts to terminals are
reflected in TEMPO groups with this package. By mid to late
afternoon, impacts will be coming to an end for ArkLaTex airspace.
GIGs will improve dramatically from MVFR and IFR to VFR with the
passage of these storms. South winds will become southwesterly
then westerly through the day today at speeds of 10 to 20 kts with
gusts of up to 30 kts possible, with locally higher values in the
vicinity of stronger storms.

/26/

&&

.SPOTTER INFORMATION STATEMENT...
Issued at 1215 PM CST Mon Mar 3 2025

Spotter activation will likely be needed beginning around daybreak
Tuesday morning through mid-afternoon.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  71  45  59  37 / 100   0   0   0
MLU  69  46  59  36 / 100   0   0   0
DEQ  67  38  55  30 / 100  10   0   0
TXK  69  42  57  35 / 100  10   0   0
ELD  67  42  58  32 / 100   0   0   0
TYR  70  43  58  38 / 100   0   0   0
GGG  71  43  59  35 / 100   0   0   0
LFK  73  45  62  38 /  90   0   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Wind Advisory until 9 PM CST this evening for ARZ050-051-059>061-
     070>073.

LA...Wind Advisory until 9 PM CST this evening for LAZ001>006-010>014-
     017>022.

OK...Wind Advisory until 9 PM CST this evening for OKZ077.

TX...Wind Advisory until 9 PM CST this evening for TXZ096-097-108>112-
     124>126-136>138-149>153-165>167.

&&

SHORT TERM...19
LONG TERM....20
AVIATION...26

In the hours before

Local storm report, Mar 4, 10:23 AM CST, 1 hour 32 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
1023 AM CST Tue Mar 4 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0924 AM     Tstm Wnd Dmg     2 WSW Bossier City      32.52N 93.75W
03/04/2025                   Caddo              LA   Public

            Social media report of trees down near the
            Shreveport Hilton on N Spring St.

&&

AEC
Local storm report, Mar 4, 10:29 AM CST, 1 hour 26 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
1029 AM CST Tue Mar 4 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0744 AM     Tstm Wnd Dmg     5 W Daingerfield        33.04N 94.81W
03/04/2025                   Morris             TX   Emergency Mngr

            Tree down on a vehicle in Cason.

&&

Nuttall
Local storm report, Mar 4, 10:46 AM CST, 1 hour 9 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
1046 AM CST Tue Mar 4 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0632 AM     Tstm Wnd Dmg     2 ESE Alba              32.78N 95.59W
03/04/2025                   Wood               TX   Trained Spotter

            A metal southwest facing wall of a pole barn
            was blown down at a residence off of County
            Road 1600 near County Road 1609.

&&

15
Local storm report, Mar 4, 11:21 AM CST, 34 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
1121 AM CST Tue Mar 4 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1110 AM     Tstm Wnd Dmg     Farmerville             32.78N 92.41W
03/04/2025                   Union              LA   Public

            Report from mPING: 3-inch tree limbs broken;
            Power poles broken.

&&

AEC
Local storm report, Mar 4, 11:40 AM CST, 15 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
1140 AM CST Tue Mar 4 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1040 AM     Tstm Wnd Dmg     3 N Spearsville         32.99N 92.60W
03/04/2025                   Union              LA   Emergency Mngr

            Trees down with one fallen over Highway
            3121.

&&

AEC
Local storm report, Mar 4, 11:44 AM CST, 11 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
1144 AM CST Tue Mar 4 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1035 AM     Tstm Wnd Dmg     1 NE El Dorado          33.23N 92.66W
03/04/2025                   Union              AR   Broadcast Media

            Report of a large tree uprooted on a house
            at the intersection of Sixth St and Calion
            Rd.

&&

AEC

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 4, 8:28 AM CSTSevere Thunderstorm Warning Considerable damage threatSHVBossier, Caddo47 min
Mar 4, 8:36 AM CSTTornado WarningSHVCaddo39 min
Mar 4, 8:44 AM CSTSevere Thunderstorm Warning Considerable damage threatSHVBossier, Caddo, De Soto, Webster46 min
Mar 4, 8:45 AM CSTSevere Thunderstorm WarningSHVCaddo, De Soto60 min
Mar 4, 8:56 AM CSTTornado WarningSHVCaddo34 min
Mar 4, 9:20 AM CSTTornado WarningSHVBossier27 min
Mar 4, 9:22 AM CSTSevere Thunderstorm WarningSHVBienville, Bossier, Caddo, Claiborne, De Soto, Webster53 min
Mar 4, 9:40 AM CSTSevere Thunderstorm WarningSHVBienville, De Soto, Natchitoches, Red River, Sabine65 min
Mar 4, 9:51 AM CSTSevere Thunderstorm Warning Considerable damage threatSHVBienville, Bossier, Caddo, Claiborne, De Soto, Webster39 min
Mar 4, 10:04 AM CSTTornado WarningSHVBienville, Claiborne, Webster19 min
Mar 4, 10:07 AM CSTSevere Thunderstorm Warning Considerable damage threatSHVBienville, Bossier, Claiborne, Jackson, Lincoln, Union and 1 more53 min
Mar 4, 10:33 AM CSTTornado WarningSHVSabine27 min
Mar 4, 10:38 AM CSTSevere Thunderstorm WarningSHVBienville, De Soto, Grant, Jackson, Natchitoches, Red River and 2 more67 min
Mar 4, 10:47 AM CSTSevere Thunderstorm Warning Considerable damage threatSHVBienville, Caldwell, Jackson, Lincoln, Ouachita, Union73 min
Mar 4, 10:57 AM CSTTornado WarningSHVNatchitoches, Sabine33 min
Mar 4, 11:27 AM CSTSevere Thunderstorm Warning Considerable damage threatSHVCaldwell, Grant, Jackson, LaSalle, Natchitoches, Winn78 min
Mar 4, 11:57 AM CSTSevere Thunderstorm WarningSHVCaldwell, Jackson, Ouachita, Union26 min
Mar 4, 12:44 PM CSTSevere Thunderstorm WarningSHVLaSalle19 min

Nearby

Tornado Warnings in Louisiana, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.